Pregabalin-induced first degree atrioventricular block in a young patient treated for pain from extrapulmonary tuberculosis

Submitted: May 18, 2017
Accepted: September 20, 2017
Published: September 28, 2017
Abstract Views: 1502
PDF: 700
Publisher's note
All claims expressed in this article are solely those of the authors and do not necessarily represent those of their affiliated organizations, or those of the publisher, the editors and the reviewers. Any product that may be evaluated in this article or claim that may be made by its manufacturer is not guaranteed or endorsed by the publisher.

Authors

Pregabalin, widely used in the treatment of several pain disorders, is usually well tolerated. Uncommonly, the drug may induce cardiac side effects, rarely prolongation of the PR interval. The latter has never been described in patients with healthy heart or normal renal function. We characterize a unique case of a young man with extrapulmonary tuberculosis and no detectable or known cardiac or kidney diseases, treated with pregabalin to control the severe pain due to the involvement of the spinal cord by the tuberculosis, showing an atrioventricular (AV) block due to pregabalin administration. The reported case emphasizes the need of monitoring PR interval during treatment with pregabalin, even in patients without background of cardiac or renal diseases. 

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.

Citations

How to Cite

Schiavo, Alessandra, Francesca M. Stagnaro, Andrea Salzano, Alberto M. Marra, Emanuele Bobbio, Pietro Valente, Simona Grassi, Martina Miniero, Michele Arcopinto, Margherita Matarazzo, Raffaele Napoli, and Antonio Cittadini. 2017. “Pregabalin-Induced First Degree Atrioventricular Block in a Young Patient Treated for Pain from Extrapulmonary Tuberculosis”. Monaldi Archives for Chest Disease 87 (3). https://doi.org/10.4081/monaldi.2017.838.